MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens was explanted from left eye due to patient stating that she cannot see far in her left eye but can see close.Post-op refraction -1.50.The lens was explanted and replaced with a same model lens, but lower diopter power, 18.5.There were no additional surgical/ medical intervention required, no injury.No prescription was given to the patient outside of the normal post-operative treatment.Distance vision is improving, near vision is not good.No further information provided.
 
Additional Manufacturer Narrative
Section d10: device available for evaluation? yes.Returned to manufacturer on 12/10/2020.Section h3: device returned to manufacturer? yes.Device evaluation: the complaint lens was received inside a specimen cup.A completed jjsv shipping guide was received as well.Visual inspection under magnification revealed, viscoelastic residue on the optic body and haptic.And that the lens was received cut in half.Which is consistent with a lens, that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed.And no product deficiency could be identified.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.A search in complaint system revealed, no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10933206
Report Number2648035-2020-00900
Device Sequence Number2709327
Product Code POE
UDI-Device Identifier05050474579095
UDI-Public(01)05050474579095(17)250430
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberZXR00
Device Catalogue NumberZXR00U0200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR